Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Jul 15, 2017, 2:08 PM CDT for Montgomery County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 15, 2017, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Houston/Galveston, TX
County Montgomery County, TX
The radar
The Houston radar (KHGX), 82 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676 WWUS84 KHGX 151908 SPSHGX Special Weather Statement National Weather Service Houston/Galveston TX 208 PM CDT SAT JUL 15 2017 TXZ199-200-213-152000- Liberty TX-Harris TX-Montgomery TX- 208 PM CDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...WEST CENTRAL LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 300 PM CDT... At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over Porter Heights, or 9 miles northeast of Spring, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... The Woodlands, Spring, Kingwood, Oak Ridge North, Shenandoah, Splendora, Patton Village, Roman Forest, Woodbranch, Plum Grove, Woodloch, The Woodlands Pavillion, Chateau Woods, Splashtown, Porter Heights, Lake Houston, New Caney and Porter. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3028 9542 3026 9509 3003 9512 3004 9556 TIME...MOT...LOC 1908Z 356DEG 12KT 3018 9531 $$ 11
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:18 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 15, 12:18 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1218 PM CDT Sat Jul 15 2017 .AVIATION... A weak disturbance, high PW air and low convective temps will provide the area with a good chance of thunderstorms this afternoon. Will carry a VCTS at all TAF sites and will maintain a TEMPO for both KIAH and KHOU. Should get a break this evening with the loss of heating but fcst soundings show PW air remaining high through tonight and an upper level weakness will remain over the region so not of the realm of possibilities that showers could persist all night. The weakness coupled with speed/directional convergence should foster an early start to precip on Sunday morning especially toward coastal TAF sites. Winds will remain light through the TAF period except in and near storms. 43 && .PREV DISCUSSION... /ISSUED 1102 AM CDT Sat Jul 15 2017/ UPDATE... A weak shortwave disturbance rotating in from the northeast may add a little more lift to this already moist and unstable tropical-style resident air mass. Early day shower and storm activity have been confined to the maritime areas...the general southwesterly track of any southern-based convection following the mid to upper level north(east)ly steering flow. Other than the existence of this shortwave...today will be no different than any other recent day. Numerous boundaries are already laying about with upstream cell outflow boundaries likely initiating new downstream shower/storm development. Short range models want to re-focus early (Sunday) activity across the Gulf/local bays once again but then trend at keeping the bulk of any activity stationed over the waters versus inland. This scenario evidenced by the higher resolution solutions wanting to generate a weak surface low across the western waters. Model consensus has pegged 93 to 96 F to be this afternoon's maximum temperatures and this seems on track considering this early day (southern CWA) cloud cover from a growing cumulus field/nearshore convective blow-off cirrus. 31 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 96 77 95 75 93 / 40 30 30 20 60 Houston (IAH) 93 75 92 76 91 / 50 30 30 20 60 Galveston (GLS) 89 81 89 80 88 / 60 40 40 30 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
In the hours before
Special weather statement, Jul 15, 1:17 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
117 PM CDT SAT JUL 15 2017
TXZ163-151900-
Houston TX-
117 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON COUNTY UNTIL 200 PM
CDT...
At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grapeland, or 15 miles north of Crockett, moving southwest at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crockett, Austonio, Grapeland, Lovelady, Kennard, Latexo and Weches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3158 9517 3152 9510 3147 9510 3146 9508
3128 9512 3108 9541 3112 9569 3115 9575
3116 9573 3121 9575 3123 9573 3127 9573
3132 9566 3145 9571 3146 9575 3147 9572
3151 9574 3153 9565 3154 9565 3159 9527
TIME...MOT...LOC 1816Z 022DEG 24KT 3154 9539
11Special weather statement, Jul 15, 1:34 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 134 PM CDT SAT JUL 15 2017 TXZ213-214-238-151915- Chambers TX-Galveston TX-Harris TX- 134 PM CDT SAT JUL 15 2017 ...SPECIAL WEATHER STATEMENT... At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over northeastern Baytown, moving southwest at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pasadena, eastern League City, Baytown, Texas City, La Porte, Deer Park, Dickinson, South Houston, Seabrook, Webster, Beach City, Kemah, Clear Lake, South Belt / Ellington, Highlands, Channelview, Greater Hobby Area, Nassau Bay, southwestern Mont Belvieu and Taylor Lake Village. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2941 9502 2969 9530 2986 9495 2974 9479 TIME...MOT...LOC 1833Z 043DEG 13KT 2977 9493
Special weather statement, Jul 15, 1:46 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 146 PM CDT SAT JUL 15 2017 TXZ199-200-213-151930- Liberty TX-Harris TX-Montgomery TX- 146 PM CDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...WESTERN LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 230 PM CDT... At 146 PM CDT, Doppler radar was tracking a strong thunderstorm near Dayton Lakes, or 11 miles north of Dayton, moving southwest at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Liberty, Cleveland, Dayton, Kingwood, Patton Village, Roman Forest, Ames, Hardin, Plum Grove, Kenefick, Dayton Lakes, Lake Houston, Tarkington Prairie and Moss Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2991 9478 3008 9523 3039 9500 3030 9468 TIME...MOT...LOC 1846Z 029DEG 23KT 3022 9489 11
Special weather statement, Jul 15, 1:52 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 152 PM CDT SAT JUL 15 2017 TXZ213-151930- Harris TX- 152 PM CDT SAT JUL 15 2017 ...SPECIAL WEATHER STATEMENT... At 152 PM CDT, Doppler radar was tracking a strong thunderstorm over Sheldon, or near Cloverleaf, moving southwest at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Galena Park, Jacinto City, Greater Eastwood, Near Northside Houston, Greater Fifth Ward, Cloverleaf, Channelview, Second Ward, Highlands, Barrett, Downtown Houston, southeastern Greater Heights, Crosby, Golfcrest / Bellfort / Reveille, Harrisburg / Manchester, Magnolia Park, Northshore, Lawndale / Wayside, Pecan Park and Hunterwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3001 9520 2985 9497 2969 9530 2979 9538 TIME...MOT...LOC 1852Z 043DEG 14KT 2986 9518
Special weather statement, Jul 15, 2:03 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
203 PM CDT SAT JUL 15 2017
TXZ163-164-176-177-198-151945-
Madison TX-Walker TX-Grimes TX-Houston TX-Trinity TX-
203 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY...
NORTHEASTERN GRIMES...SOUTHWESTERN HOUSTON...EASTERN MADISON AND
CENTRAL WALKER COUNTIES UNTIL 245 PM CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Madisonville, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northern Huntsville, Madisonville, Austonio, Trinity, Lovelady,
Bedias and Crabbs Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 9530 3072 9547 3075 9600 3101 9596
3109 9583 3109 9577 3113 9577 3120 9567
TIME...MOT...LOC 1902Z 032DEG 11KT 3102 9573
11Special weather statement, Jul 15, 2:08 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 208 PM CDT SAT JUL 15 2017 TXZ199-200-213-152000- Liberty TX-Harris TX-Montgomery TX- 208 PM CDT SAT JUL 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...WEST CENTRAL LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 300 PM CDT... At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over Porter Heights, or 9 miles northeast of Spring, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... The Woodlands, Spring, Kingwood, Oak Ridge North, Shenandoah, Splendora, Patton Village, Roman Forest, Woodbranch, Plum Grove, Woodloch, The Woodlands Pavillion, Chateau Woods, Splashtown, Porter Heights, Lake Houston, New Caney and Porter. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3028 9542 3026 9509 3003 9512 3004 9556 TIME...MOT...LOC 1908Z 356DEG 12KT 3018 9531 11
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 10:42 PM CDT | Special Weather Statement | HGX | Trinity | 63 min |
| Jul 15, 12:09 PM CDT | Areal Flood Advisory | HGX | Chambers, Galveston | 66 min |
| Jul 15, 1:05 PM CDT | Special Weather Statement | HGX | Chambers | 40 min |
| Jul 15, 1:17 PM CDT | Special Weather Statement | HGX | Houston | 43 min |
| Jul 15, 1:19 PM CDT | Special Marine Warning | HGX | 56 min | |
| Jul 15, 1:34 PM CDT | Special Weather Statement | HGX | Chambers | 41 min |
| Jul 15, 1:44 PM CDT | Areal Flood Advisory | HGX | Harris | 2 hr |
| Jul 15, 1:46 PM CDT | Special Weather Statement | HGX | Liberty | 44 min |
| Jul 15, 1:52 PM CDT | Special Weather Statement | HGX | Harris | 38 min |
| Jul 15, 2:03 PM CDT | Special Weather Statement | HGX | Madison, Walker | 42 min |
| Jul 15, 2:05 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 25 min |
| Jul 15, 2:21 PM CDT | Areal Flood Advisory | HGX | Chambers, Harris, Liberty | 114 min |
| Jul 15, 2:24 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison, Walker | 36 min |
| Jul 15, 2:29 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 31 min |
| Jul 15, 2:33 PM CDT | Special Weather Statement | HGX | Polk, Trinity | 42 min |
| Jul 15, 2:45 PM CDT | Areal Flood Advisory | HGX | Grimes, Montgomery, Walker | 2 hr |
| Jul 15, 2:49 PM CDT | Special Weather Statement | HGX | San Jacinto | 41 min |
| Jul 15, 2:52 PM CDT | Special Weather Statement | HGX | Harris | 38 min |
| Jul 15, 2:59 PM CDT | Special Weather Statement | HGX | Brazos | 46 min |
| Jul 15, 3:01 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 119 min |
| Jul 15, 3:03 PM CDT | Special Weather Statement | HGX | Brazoria | 42 min |
| Jul 15, 3:16 PM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 44 min |
| Jul 15, 3:26 PM CDT | Special Weather Statement | HGX | Waller | 49 min |
| Jul 15, 3:35 PM CDT | Special Weather Statement | HGX | San Jacinto | 25 min |
| Jul 15, 3:42 PM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto, Trinity | 2 hr |
| Jul 15, 3:46 PM CDT | Special Weather Statement | HGX | Waller, Washington | 44 min |
| Jul 15, 3:49 PM CDT | Special Weather Statement | HGX | Brazoria | 41 min |
| Jul 15, 3:54 PM CDT | Tornado Warning | HGX | Liberty, Polk, San Jacinto | 36 min |
| Jul 15, 3:57 PM CDT | Tornado Warning | HGX | Grimes, Harris, Waller | 33 min |
| Jul 15, 4:32 PM CDT | Special Weather Statement | HGX | San Jacinto | 43 min |
| Jul 15, 4:34 PM CDT | Special Weather Statement | HGX | Wharton | 41 min |
| Jul 15, 4:39 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Waller, Wharton | 22 min |
| Jul 15, 4:52 PM CDT | Special Weather Statement | HGX | Wharton | 23 min |
| Jul 15, 5:07 PM CDT | Special Weather Statement | HGX | Wharton | 38 min |
| Jul 15, 5:19 PM CDT | Special Marine Warning | HGX | 26 min | |
| Jul 15, 5:33 PM CDT | Special Weather Statement | HGX | Jackson | 27 min |
| Jul 15, 5:44 PM CDT | Special Marine Warning | HGX | 61 min | |
| Jul 15, 6:11 PM CDT | Special Marine Warning | HGX | 64 min | |
| Jul 15, 6:41 PM CDT | Special Weather Statement | HGX | Matagorda | 49 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.